Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 66, NWS Cleveland, OH

December 13, 2016

NWS Cleveland, OH issued this small craft advisory at Dec 13, 2016, 4:15 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2016, 4:15 AM EST (09:15 UTC)
Expired
Dec 13, 2016, 3:38 PM EST
In force
11 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

603 
WHUS71 KCLE 130915
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
415 AM EST TUE DEC 13 2016

...GALE FORCE WINDS WILL BE POSSIBLE FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

.A STRONG COLD FRONT WILL BRING EXTREMELY COLD TEMPERATURES
ACROSS THE LAKES. IT IS POSSIBLE THAT WEST TO WEST- NORTHWEST
WINDS COULD REACH GALE FORCE...ESPECIALLY ACROSS THE CENTRAL AND
EASTERN BASINS OF LAKE ERIE.

LEZ146>149-131800-
/O.EXP.KCLE.SC.Y.0065.000000T0000Z-161213T0900Z/
/O.NEW.KCLE.SC.Y.0066.161213T0915Z-161214T2000Z/
/O.NEW.KCLE.GL.A.0008.161214T2000Z-161216T0300Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
415 AM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST WEDNESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. 

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS TODAY WILL SHIFT TO
  THE WEST AN INCREASE TO 15 TO 20 KNOTS BY THIS EVENING. WINDS
  WILL BRIEFLY BACK TO THE SOUTHWEST WEDNESDAY BEFORE BECOMING
  WEST AND POTENTIALLY INCREASING TO 35 KNOT GALES. GALE FORCE
  WINDS ARE POSSIBLE ON THURSDAY AS WELL.

* WAVES/SEAS...WAVES OF 2 TO 5 FEET WILL BE POSSIBLE THROUGH
  TONIGHT. WAVES WILL INCREASE SIGNIFICANTLY ON WEDNESDAY TO 6 TO
  9 FEET. WAVES OF 8 TO 11 FEET WILL BE POSSIBLE THROUGH THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ061-142>145-162>169-131800-
/O.NEW.KCLE.GL.A.0008.161214T2000Z-161216T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
415 AM EST TUE DEC 13 2016

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING. 

* WINDS...WEST TO WEST-NORTHWEST GALES TO 35 KNOTS WILL BE
  POSSIBLE BOTH WEDNESDAY AND THURSDAY.

* WAVES/SEAS...WAVES WOULD BUILD FROM 6 TO 9 FEET ACROSS THE
  WESTERN THIRD OF THE LAKE TO 8 TO 11 FEET ACROSS THE EASTERN TWO
  THIRDS OF THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$
2 follow-up statements
111 
WHUS71 KCLE 131421
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
921 AM EST TUE DEC 13 2016

...GALE FORCE WINDS WILL BE POSSIBLE FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY EVENING...

.A STRONG COLD FRONT WILL BRING EXTREMELY COLD TEMPERATURES
ACROSS THE LAKES. IT IS POSSIBLE THAT WEST TO WEST- NORTHWEST
WINDS COULD REACH GALE FORCE...ESPECIALLY ACROSS THE CENTRAL AND
EASTERN BASINS OF LAKE ERIE.

LEZ146>149-132230-
/O.CON.KCLE.SC.Y.0066.000000T0000Z-161214T2000Z/
/O.CON.KCLE.GL.A.0008.161214T2000Z-161216T0300Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
921 AM EST TUE DEC 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WINDS...SOUTHWEST WINDS OF 10 TO 20 KNOTS TODAY WILL SHIFT TO 
  THE WEST AND INCREASE TO 15 TO 20 KNOTS BY THIS EVENING. WINDS 
  WILL BRIEFLY BACK TO THE SOUTHWEST WEDNESDAY BEFORE BECOMING 
  WEST AND POTENTIALLY INCREASING TO 35 KNOT GALES. GALE FORCE 
  WINDS ARE POSSIBLE ON THURSDAY AS WELL. 

* WAVES/SEAS...WAVES OF 2 TO 5 FEET WILL BE POSSIBLE THROUGH 
  TONIGHT. WAVES WILL INCREASE SIGNIFICANTLY ON WEDNESDAY TO 6 
  TO 9 FEET. WAVES OF 8 TO 11 FEET WILL BE POSSIBLE THROUGH 
  THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$

LEZ061-142>145-162>169-132230-
/O.CON.KCLE.GL.A.0008.161214T2000Z-161216T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
921 AM EST TUE DEC 13 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...

* WINDS...WEST TO WEST-NORTHWEST GALES TO 35 KNOTS WILL BE
  POSSIBLE LATE WEDNESDAY THROUGH THURSDAY.

* WAVES/SEAS...WAVES WOULD BUILD FROM 6 TO 9 FEET ACROSS THE 
  WESTERN THIRD OF THE LAKE TO 8 TO 11 FEET ACROSS THE EASTERN 
  TWO THIRDS OF THE LAKE.

* WATER LEVELS...THE STRONG SOUTHWEST TO WEST WINDS EXPECTED LATER
  WEDNESDAY THROUGH THURSDAY COULD CREATE LOW WATER CONDITIONS FOR
  SAFE NAVIGATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE
FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE
FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A
GALE WARNING.

&&

$$
400 
WHUS71 KCLE 132038
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
338 PM EST TUE DEC 13 2016

...GALE FORCE WINDS EXPECTED LATE WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING...


LEZ146>149-140445-
/O.CAN.KCLE.SC.Y.0066.000000T0000Z-161214T2000Z/
/O.UPG.KCLE.GL.A.0008.161214T2000Z-161216T0300Z/
/O.NEW.KCLE.GL.W.0009.161214T2000Z-161216T0300Z/
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
338 PM EST TUE DEC 13 2016

...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM EST
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM EST
THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS 15 TO 25 KNOTS WILL BECOME SOUTHWEST BY
  WEDNESDAY THEN INCREASE TO 35 KNOT GALES AND BECOME WEST BY
  WEDNESDAY EVENING AND CONTINUE INTO EARLY THURSDAY EVENING
  BEFORE DIMINISHING.

* WAVES/SEAS...WAVES OF 2 TO 5 FEET WILL BE POSSIBLE THROUGH
  TONIGHT. WAVES WILL INCREASE SIGNIFICANTLY WEDNESDAY INTO
  WEDNESDAY NIGHT TO 8 TO 12 FEET. WAVES WILL START TO SUBSIDE
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ061-142>145-162>169-140445-
/O.UPG.KCLE.GL.A.0008.161214T2000Z-161216T0300Z/
/O.NEW.KCLE.GL.W.0009.161214T2000Z-161216T0300Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
338 PM EST TUE DEC 13 2016

...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM EST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 10 PM EST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...WEST WINDS 15 TO 25 KNOTS WILL BECOME SOUTHWEST BY
  WEDNESDAY THEN INCREASE TO 35 KNOT GALES AND BECOME WEST BY
  WEDNESDAY EVENING AND CONTINUE INTO EARLY THURSDAY EVENING
  BEFORE DIMINISHING. 

* WAVES/SEAS...WAVES OF 2 TO 5 FEET WILL BE POSSIBLE THROUGH
  TONIGHT. WAVES WILL INCREASE SIGNIFICANTLY WEDNESDAY INTO
  WEDNESDAY NIGHT TO 5 TO 9 FEET. WAVES WILL START TO SUBSIDE
  THURSDAY NIGHT.

* WATER LEVELS...THE STRONG SOUTHWEST TO WEST WINDS EXPECTED WEDNESDAY
  THROUGH THURSDAY COULD CREATE LOW WATER CONDITIONS FOR SAFE
  NAVIGATION IN THE WESTERN BASIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE
IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS
WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 13, 3:54 AM EST, 21 minutes earlier.

Area forecast discussion, Dec 13, 3:54 AM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
354 AM EST Tue Dec 13 2016

.SYNOPSIS...
A cold front will move east across the local area later today and
will be followed by a reinforcing arctic front on Wednesday. High
pressure over the Plains will move across the area Friday then
another low will track northeast across Michigan Saturday pulling
another arctic front through the region by Sunday.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A lot of the lower clouds have left the area just in time for mid
and high level clouds to overspread the area. Temperatures have
gotten rather cold in the west where there was brief clear period
earlier in the night. As a result it will take some time to warm
up today. The clouds moving in are associated with an upper trough
which will move across the area later in the day. The new models
are now slower bringing low level moisture and light precip into
the area in response to this feature. It will probably be mid
morning at the earliest before light snow moves into the
southwest end of the area. This snow will then spread northeast
across the rest of the area during the afternoon. There will be a
sharp cutoff to the precip on the northwest side. By sunset the
northwest third of the area should be dry after seeing a couple
tenths of accumulation. Further east the moisture return will be
better and accums will top an inch from about I-71 east. A few
locations could even see an inch and a half. Given the cold temps
this morning have undercut guidance for highs today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
An active period of weather is expected. The coldest airmass of
the season will descend over the region. 850 mb temps will drop
to neg 22 by Thursday morning yielding extreme instability in the
lower atmosphere. Initially there will be a strong inversion
around 3000 feet on Wednesday. This will limit snow formation but
by Wednesday evening the inversion will weaken and lift. Lake
induced capes will exceed 1000 J/KG for many hours with good
moisture in the best dendritic growth zone. The westerly flow
expected initially will lead to a long fetch but residence times
will be low because of Gales on the lake. Eventually the flow will
become WNW which means the areas that saw heavy snow last week may
see it again. Have gone ahead and issued a Lake Effect Watch for
the heart of the snowbelt. Seriously considered a Winter Storm
Watch given the strong winds and low wind chills. Later shifts can
decide on the warning type if needed. The lake effect should
continue unabated Thursday before diminishing Thursday night into
Friday as a surface ridge quickly approaches from the west. Will
keep the western and southern ends of the area dry during the
period.

Temperatures will be the other story during the period. Thursday
will be especially cold and a few low spots could see sub-zero
lows. Highs will struggle to reach the lower teens for highs. The
strong winds will lead to wind chills below zero and we may
eventually need to consider a wind chill advisory.

Finally...another menacing system will begin to approach the
region from the southwest on Friday. The models have been having
issues with this system so confidence on it's track is not very
high. As it stands now precip could reach the western end of the
area by 00Z Saturday.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
The active pattern continues and for Friday evening through the
weekend. There has been decent run to run consistency as of late
with a positive through extending from the Great Lakes to the central
Plains by the weekend. This will provide for a warm up from Friday
evening through much of Saturday during the day. There still is a
wide range on possibilities in the ensembles for temperatures during
this period. General consensus is for the front not to cross until
Saturday evening/night with the low track just to our northwest.
This is more widely agreed upon this go around too. We may have a
decent wedge of warm air get driven northward on a strong low level
jet. Have not made too many adjustments to the previous forecast.
Precipitation arrives as early as Friday night/Saturday morning
which would make for a wintry mix transition from snow to rain. The
transition back to snow after the front can be expected too. A
period of lake effect would likely follow until high pressure builds
in on Monday. Temperatures in the wake of the cold front
differ...but this is not surprising for day 7.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
A lot of low clouds hanging around beginning to erode as clearing
is pushing into the western portions of the forecast area. Upper
level disturbance pushes east across the area during the morning
hours spreading snow into the forecast area. Expecting light snow
for the most part with visibilities down to 1 1/2 miles most
areas, except 1/2 miles along the lake shore and at Youngstown.
Snow should taper off from west to east during the afternoon.
Ceilings will remain in the MVFR category after the snow ends
during the early to late afternoon. However, clearing will take
place in the extreme west by the end of the period.

OUTLOOK...Non VFR within the Snowbelt Wednesday night through
Friday.

&&

.MARINE...
A windy period on the lake can be expected...with the only reprieve
from the wind for a short time today. With small craft conditions to
return by later this afternoon or evening at the latest following a
cold frontal passage have extended the small craft advisory into
Wednesday. Beyond that west to west-northwest Gale force winds
continue to be a good possibility at some point/s/ between Wednesday
late afternoon through Thursday evening as the coldest air of the
season so far rushes across the Great Lakes behind a cold front
Wednesday night. The central and eastern basins have the best chance
for sustained Gales. High pressure briefly builds over the lake and
Ohio Valley on Friday. Low pressure will track northeast across MI
and Lake Huron Saturday taking a cold front across Lake Erie that
night. Southerly winds will flip around to the west-northwest. At
this points 20 knots seems like a good bet.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lake Effect Snow Watch from Wednesday evening through late
     Thursday night for OHZ012>014-089.
PA...Lake Effect Snow Watch from Wednesday evening through late
     Thursday night for PAZ001>003.
MARINE...Gale Watch from Wednesday afternoon through Thursday evening
     for LEZ061-142>149-162>169.
     Small Craft Advisory until 3 PM EST Wednesday for LEZ146>149.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Kubina
LONG TERM...Oudeman
AVIATION...Lombardy
MARINE...Oudeman
Hazardous weather outlook, Dec 13, 3:57 AM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
357 AM EST TUE DEC 13 2016

OHZ003-006>011-017>023-027>033-036>038-047-140900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
357 AM EST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD LIGHT SNOW IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

VERY COLD ARCTIC AIR IS EXPECTED TO SPREAD OVER THE AREA
WEDNESDAY THROUGH FRIDAY. WINDCHILL READINGS MAY DROP INTO A MINUS
10 TO MINUS 15 DEGREE RANGE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ012>014-089-PAZ001>003-140900-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
357 AM EST TUE DEC 13 2016

...LAKE EFFECT SNOW WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF LIGHT SNOW IS EXPECTED LATER TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WATCH.

VERY COLD ARCTIC AIR IS EXPECTED TO SPREAD OVER THE AREA
WEDNESDAY THROUGH FRIDAY. WINDCHILL READINGS MAY DROP INTO A MINUS
10 TO MINUS 15 DEGREE RANGE AT TIMES.

LAKE EFFECT SNOW IS ALSO EXPECTED DOWNWIND OF LAKE ERIE BEGINNING
WEDNESDAY AND CONTINUING THROUGH THURSDAY NIGHT. THIS SNOW COULD
BE LOCALLY HEAVY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-140900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
357 AM EST TUE DEC 13 2016

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

GALES ARE POSSIBLE ON LAKE ERIE WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:17 AM ESTLake Effect Snow WatchCLEAshtabula, Cuyahoga, Geauga, Lake35 hr
Dec 13, 4:15 AM ESTGale WatchCLE11 hr
Dec 13, 3:38 PM ESTGale WarningCLE54 hr

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.